Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 72, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 12, 2016, 4:35 PM CDT for Harris County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2016, 4:35 PM CDT (21:35 UTC)
- Expired
- Jun 12, 2016, 6:30 PM CDT
- In force
- 115 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Harris County, TX
The radar
The Houston radar (KHGX), 28 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2829 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
046
WGUS54 KHGX 122135
FFWHGX
TXC201-122330-
/O.NEW.KHGX.FF.W.0072.160612T2135Z-160612T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
435 PM CDT SUN JUN 12 2016
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARRIS COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 630 PM CDT
* AT 434 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. 2 TO 3 INCHES OF RAIN HAVE
FALLEN WITHIN THE LAST HOUR. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PASADENA...NORTHWESTERN BAYTOWN...LA PORTE...DEER PARK...SOUTH HOUSTON...
SEABROOK...GALENA PARK...JACINTO CITY...BARRETT...SOUTH BELT /
ELLINGTON...CHANNELVIEW...GREATER HOBBY AREA...HIGHLANDS...CLOVERLEAF...
NORTHERN CLEAR LAKE...CROSBY...TAYLOR LAKE VILLAGE...EL LAGO...
SHOREACRES AND MORGAN'S POINT.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA. RAINFALL AMOUNTS OF 1 TO 3 INCHES COULD OCCUR IN ONE
HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2956 9499 2961 9533 2990 9520 2997 9501
2972 9496
$$
39What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:43 PM CDT, 52 minutes earlier.
Area forecast discussion, Jun 12, 3:43 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 343 PM CDT SUN JUN 12 2016 .DISCUSSION... A shearing out upper level trough located over N Texas and in the building upper level ridge will help keep rain and thunderstorms chances across SE Texas late this afternoon and again on Monday. However, as the shearing out system moves eastward, warmer and drier conditions are expected Tuesday through end of the work week as the ridge asserts itself overhead. Over this next weekend there are some indications that a northerly flow aloft will form over the area as the upper level ridge drifts west of the state. The latest MUCAPE from SPC's page showed values of 3000 along and north of I-10 at 3 PM. PW/s were 2.2 inches, and this moist and unstable airmass has seen scattered thunderstorms develop. Should see some locally heavy rainfall amounts that could cause minor flooding late this afternoon. The 19Z run of the HRRR was doing a decent job and forecasts the bulk of the convection to end by around 00Z/7pm. An MCV west of FTW should then bring chances of rain and thunderstorms by the overnight period tonight generally along and north of a line from CLL to UTS. As the upper level system continues to shear out and through the plains, expect one more day of rain and thunderstorm chances on Monday. The models have the best chances generally along and east of I-45. Drier and hot conditions will then be the main item of concern for Tuesday through Friday. Can expect daytime highs to reach into the lower 90s on Tuesday and then near 95 for some inland locations Wednesday through the end of the week. Because of the wetter ground conditions, a humid airmass can be expected even with southwesterly winds developing at 850 mbs. Wednesday through Friday may see afternoon heat index values reach to between 105 and 110 if the humidity stays up enough and temperatures reach to near 95. Isolated rain chances and slightly cooler conditions should return by late Saturday if the upper pattern develops as expected. 40 && .MARINE... Deep tropical moisture remains over SE Texas and the Upper Texas Coast. This should support another round of late night/early morning showers Monday but drier air moving over the western Gulf will limit rain chances through the rest of the week. As typical for June, light to moderate onshore flow is expected through the week. Winds may approach caution criteria late Monday and Tuesday nights with a nocturnal increase but overall winds should be around 10 to 15 knots and seas under 3 to 5 feet. Overpeck && .PREV DISCUSSION... /ISSUED 115 PM CDT SUN JUN 12 2016/ AVIATION... 18Z TAF discussion...fairly scattered showers and thunderstorms across SE Texas early this afternoon. The main line of storms stretches from Cleveland to College Station. Conroe reported a 40 knot wind gust with the storms. For now most TAFs will have VCTS for the afternoon except for KCXO/KUTS/KCLL where storms will be approaching the terminals. Those TAFs will have a tempo group for passing TSRA. Other TAFs may be amended with any redevelopment of storms this afternoon. Other concern will be if a mesoscale convective system moves into the area from the NW. NAM/WRF-ARW suggest such a possibility so will add VCTS to KCLL/KUTS TAFs to account for this. Otherwise the airmass tomorrow looks equally moist and unstable with a weak cap. TAFs will start VCTS again for the late morning hours as daytime heating starts to initiate activity. Overpeck && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 75 92 75 93 76 / 20 30 10 10 10 Houston (IAH) 75 91 76 92 77 / 20 40 10 20 0 Galveston (GLS) 80 87 81 87 82 / 10 20 10 20 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...40 Aviation/Marine...39
Hazardous weather outlook, Jun 12, 3:47 AM CDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 347 AM CDT SUN JUN 12 2016 TXZ163-164-176>179-195>200-210>214-226-227-235>238-131200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 347 AM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING. NOT EVERYONE WILL RECEIVE RAINFALL...BUT ISOLATED STRONGER AND SLOWER MOVING CELLS WILL BE CAPABLE OF PRODUCING A QUICK COUPLE INCHES OF RAINFALL. HEAVY RAIN THAT FALLS IN A SHORT TIME PERIOD MAY CAUSE SOME BRIEF LOCALIZED STREET FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-131200- COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- 347 AM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 12, 12:47 PM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1247 PM CDT SUN JUN 12 2016 TXZ177-178-199-121830- SAN JACINTO TX-WALKER TX-MONTGOMERY TX- 1247 PM CDT SUN JUN 12 2016 ...STRONG THUNDERSTORMS ACROSS SOUTHEASTERN WALKER...WESTERN SAN JACINTO AND NORTHWESTERN MONTGOMERY COUNTIES THROUGH 130 PM CDT... AT 1246 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW WAVERLY...OR NEAR WILLIS...MOVING NORTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. CONROE AIRPORT REPORTED A WIND GUST OF 45 MPH. LOCATIONS IMPACTED INCLUDE... HUNTSVILLE...WILLIS...PANORAMA VILLAGE...NEW WAVERLY...POINT BLANK... HUNTSVILLE STATE PARK...CRABBS PRAIRIE...OAKHURST AND EVERGREEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3037 9527 3041 9570 3080 9574 3078 9516 TIME...MOT...LOC 1746Z 191DEG 17KT 3049 9540 39
Special weather statement, Jun 12, 2:57 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 257 PM CDT SUN JUN 12 2016 TXZ212-213-227-122030- WALLER TX-HARRIS TX-FORT BEND TX- 257 PM CDT SUN JUN 12 2016 ...STRONG THUNDERSTORMS ACROSS SOUTHEASTERN WALLER...WEST CENTRAL HARRIS AND NORTHWESTERN FORT BEND COUNTIES THROUGH 330 PM CDT... AT 255 PM CDT...EMERGENCY MANAGEMENT REPORTED A FUNNEL CLOUD ASSOCIATED WITH A STRENGTHENING THUNDERSTORM OVER FULSHEAR...OR NEAR KATY...MOVING NORTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KATY...BROOKSHIRE...SOUTHWESTERN ADDICKS PARK TEN...WESTERN ELDRIDGE / WEST OAKS...FULSHEAR...SIMONTON...PATTISON...WESTON LAKES...CINCO RANCH AND CUMINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 2960 9580 2966 9600 2995 9593 2986 9564 TIME...MOT...LOC 1955Z 199DEG 14KT 2971 9587 40
Local storm report, Jun 12, 3:57 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
357 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM FLASH FLOOD 8 E KATY 29.82N 95.69W
06/12/2016 HARRIS TX TRAINED SPOTTER
FLOODING REPORTED ALONG BARKER CYPRESS BETWEEN CLAY
ROAD AND I-10.
&&
EVENT NUMBER HGX1600225
40The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:47 PM CDT | Special Weather Statement | HGX | Walker | 43 min |
| Jun 12, 2:45 PM CDT | Areal Flood Advisory | HGX | Austin, Grimes, Harris, Waller, Washington | 2 hr |
| Jun 12, 2:57 PM CDT | Special Weather Statement | HGX | Fort Bend | 33 min |
| Jun 12, 3:32 PM CDT | Areal Flood Advisory | HGX | Harris | 118 min |
| Jun 12, 3:32 PM CDT | Flash Flood Warning | HGX | Jackson | 118 min |
| Jun 12, 3:52 PM CDT | Flash Flood Warning | HGX | Harris | 113 min |
| Jun 12, 5:04 PM CDT | Special Marine Warning | HGX | 41 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.